About Careers MedBlog Contact us
Medindia LOGIN REGISTER
Advertisement

ADHD drugs may induce psychiatric side-effects

by Medindia Content Team on September 23, 2006 at 6:11 PM
Font : A-A+

ADHD drugs may induce psychiatric side-effects

Health Canada issued a warning that drugs used to treat attention deficit hyperactivity disorder in children can cause certain rare psychiatric side-effects that could manifest as agitation and even hallucination.

The department has issued a ruling, despite rare incidences of side-effects, that all drugs used to control ADHD, will need to carry new labels with warnings, by the beginning of December.

Advertisement

Canadian adults and children have been advised to use such drugs with caution, especially if patients suffer high blood pressure, heart disease or other heart problems. It is estimated that nearly 25 deaths have occurred due to the use of these drugs, some of whom were children.

Dr. Wendy Robert, advising parents to stay calm said "If you get an unusual effect, and you always need to talk about it and monitor for it, you stop the drug and it goes away. In the majority of children this is just not an issue; it's a very small number that we're talking about."



Source: Medindia
SAV
Advertisement
Advertisement
Advertisement

Recommended Reading

This site uses cookies to deliver our services.By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use  Ok, Got it. Close
×

ADHD drugs may induce psychiatric side-effects Personalised Printable Document (PDF)

Please complete this form and we'll send you a personalised information that is requested

You may use this for your own reference or forward it to your friends.

Please use the information prudently. If you are not a medical doctor please remember to consult your healthcare provider as this information is not a substitute for professional advice.

Name *

Email Address *

Country *

Areas of Interests